Alert archive / Idaho / Tornado Warnings in 2019

Tornado Warning 1, NWS Boise, ID

May 27, 2019Elmore County, Owyhee County, Idaho

NWS Boise, ID issued this tornado warning at May 27, 2019, 3:50 PM MDT for Elmore County, Owyhee County, Idaho. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 27, 2019, 3:50 PM MDT (21:50 UTC)
Expired
May 27, 2019, 4:15 PM MDT
In force
25 min
Issued by
NWS Boise, ID
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.0 in

Counties Elmore County, ID, Owyhee County, ID

The radar

The Boise radar (KCBX), 67 km from the middle of the area, began a volume at 21:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boise, ID wrote its last area forecast discussion before this tornado warning went out at May 27, 2:03 PM MDT, 1 hour 47 minutes earlier.

Area forecast discussion, May 27, 2:03 PM MDT, 1 hour 47 minutes before
Area Forecast Discussion
National Weather Service Boise ID
203 PM MDT Mon May 27 2019

.SHORT TERM...Tonight through Thursday...Convection will continue
through the period, with showers and afternoon-evening
thunderstorms each day. An upper low will support most of the
convection in southwest Idaho through this evening. The low will
move east of our area as another low off the PacNW coast develops
and moves into the northwest U.S. Wednesday through Thursday. The
storms will be capable of producing small hail, gusty winds, and
heavy rain. Temperatures will be near normal.

.LONG TERM...Thursday night through Monday...An active pattern
remains for the first part of the period as the area sits under a
split upper level flow. Ridging to our north and trough to our
south will dominate through the start of next week. Afternoon
showers and thunderstorms can be expected during this time.
Starting Monday, a drier zonal flow pushes into the area.
Temperatures sit close to normal for this time of year.

&&

.AVIATION...Showers will increase throughout the rest of the
afternoon becoming widespread later in the day. Scattered
thunderstorms are expected with some capable of heavy rainfall,
strong gusts, and small hail. Surface winds, northwest 5-10kts
with gusts 25-35kts. Winds aloft to 10k feet MSL, north 25-30kts.

&&

.BOI WATCHES/WARNINGS/ADVISORIES...
ID...None.
OR...None.

&&

www.weather.gov/Boise
www.facebook.com/NWSBoise
www.twitter.com/NWSBoise

SHORT TERM...BW
LONG TERM....JC/JC
AVIATION.....JC

In the hours before

Special weather statement, May 27, 1:53 PM MDT, 1 hour 57 minutes before
Special Weather Statement
National Weather Service Boise ID
153 PM MDT Mon May 27 2019

IDZ013-028-272045-
Boise Mountains ID-Camas Prairie ID-
153 PM MDT Mon May 27 2019

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL ELMORE AND WEST
CENTRAL CAMAS COUNTIES UNTIL 245 PM MDT...

At 153 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles northwest of Corral, or 16 miles west of Fairfield, moving west
at 10 mph.

Pea size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

This strong thunderstorm will be near...
  Pine, Anderson Ranch Reservoir and Cat Creek Summit around 240 PM
  MDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

When safe to do so, please relay storm reports to the National
Weather Service in Boise via local law enforcement, or National
Weather Service Boise Facebook and Twitter accounts.

&&

LAT...LON 4354 11505 4337 11496 4323 11528 4349 11544
TIME...MOT...LOC 1953Z 069DEG 7KT 4344 11511

JC

The office that day

Everything else NWS Boise, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 6:13 PM MDTAreal Flood AdvisoryBOIOwyhee5 hr
May 26, 8:10 PM MDTSpecial Weather StatementBOIOwyhee50 min
May 26, 8:15 PM MDTSpecial Weather StatementBOITwin Falls45 min
May 27, 1:53 PM MDTSpecial Weather StatementBOIElmore52 min
May 27, 2:31 PM MDTSevere Thunderstorm WarningBOIElmore44 min
May 27, 2:53 PM MDTSevere Thunderstorm WarningBOIElmore, Owyhee52 min
May 27, 3:12 PM MDTSevere Thunderstorm WarningBOIElmore48 min
May 27, 3:45 PM MDTSevere Thunderstorm WarningBOIElmore, Gooding, Owyhee, Twin Falls45 min
May 27, 4:30 PM MDTSpecial Weather StatementBOITwin Falls45 min
May 26, 6:23 PM MDTSpecial Weather StatementBOIBaker52 min

Nearby

Tornado Warnings in Idaho, 2019Every tornado warning in 2019Tornadoes in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.